- Open Access
Common fixed points of two multivalued nonexpansive maps in Kohlenbach hyperbolic spaces
© Khan and Abbas; licensee Springer. 2014
- Received: 18 March 2014
- Accepted: 6 August 2014
- Published: 2 September 2014
In this paper, we introduce an iteration scheme for two multivalued maps in Kohlenbach hyperbolic spaces. This extends the single-valued iteration process due to Agarwal et al. (J. Nonlinear Convex Anal. 8(1):61-79, 2007). Using this new algorithm, we approximate common fixed points of two multivalued mappings through △-convergence and strong convergence under some weaker conditions. A necessary and sufficient condition is given for strong convergence.
MSC: 47A06, 47H09, 47H10, 49M05.
- common fixed point
- hyperbolic space
- multivalued nonexpansive map
- strong convergence
for all . A point is a fixed point of T if . Denote the set of all fixed points of T by and .
We consider the following definition of a hyperbolic space introduced by Kohlenbach .
for all and .
In the sequel, we shall use the term hyperbolic space instead of Kohlenbach hyperbolic space for the sake of simplicity.
A metric space is called a convex metric space introduced by Takahashi  if it satisfies only (i). A subset K of a hyperbolic space X is convex if for all and .
A hyperbolic space is uniformly convex  if for any , , and , there exists a such that whenever , and .
A map which provides such a for given and , is known as the modulus of uniform convexity. We call η monotone if it decreases with r (for a fixed ϵ).
Different definitions of hyperbolic space can be found in the literature (see for example [1, 4–6], for a comparison). The hyperbolic space introduced by Kohlenbach  is slightly restrictive than the space of hyperbolic type  but general than hyperbolic space of . spaces and Banach spaces are the examples of Kohlenbach hyperbolic spaces. Moreover, this class of hyperbolic spaces also contains Hadamard manifolds, Hilbert balls equipped with the hyperbolic metric , ℝ-trees and Cartesian products of Hilbert balls as special cases.
The study of fixed points for multivalued nonexpansive maps using Hausdorff metric was initiated by Markin  (see also ). The existence of fixed points for multivalued nonexpansive mappings in convex metric spaces has been shown by Shimizu and Takahashi . Actually, they obtained the following.
Theorem ST ()
Let be a bounded, complete and uniformly convex metric space. Then every multivalued map (the family of all compact subsets of X) has a fixed point.
Later, an interesting and rich fixed point theory for such maps was developed which has applications in control theory, convex optimization, differential inclusion and economics (see  and references cited therein). Since then many authors have published papers on the existence and convergence of fixed points for multivalued nonexpansive maps in convex metric spaces.
The theory of multivalued nonexpansive maps is harder than the corresponding theory of single valued nonexpansive maps. Different iterative algorithms have been used to approximate the fixed points of multivalued nonexpansive maps. Sastry and Babu  considered Mann and Ishikawa type iterative algorithms.
The following is a useful lemma due to Nadler .
Lemma Let and . If , then there exists such that .
Panyanak  proved some results using Ishikawa type iteration process without the condition on the mapping T. Based on the above lemma, Song and Wang  modified the iterative algorithm due to Panyanak  and improved the results presented therein. Song and Wang  showed that without this condition his process was not well defined. They reconstructed the process using the condition which made it well defined.
Recently, Shahzad and Zegeye  pointed out that the assumption for any is quite strong. In order to get rid of the condition for any , they used for a multivalued map and proved some strong convergence results using Mann and Ishikawa type iterative algorithms. Song and Cho  improved the results of  whereas Khan and Yildirim  used an iterative algorithm independent but faster than Ishikawa algorithm to further generalize the results of .
where . This scheme is independent of both Mann and Ishikawa schemes. They proved that this scheme converges at a rate faster than Picard and Mann iteration schemes for contractions. Following their method, it was observed in Example 3.7 of Khan and Kim  that this scheme also converges faster than Ishikawa iteration scheme. Two mappings case of the above scheme has also been considered by many authors including [20–22].
In this paper, we first give a two-mappings version of the algorithm (1.1) in hyperbolic spaces and use instead of a stronger condition for any to approximate common fixed points of two multivalued nonexpansive maps. We use the method of direct construction of Cauchy sequence as indicated by Song and Cho  (and opposed to ) but also used by many other authors including [17, 19, 23, 24]. Our algorithm in this paper is as follows:
where , , and such that .
It follows from the definition of that for any x in K.
for some , and for some . Assume that and are nonexpansive multivalued mappings on K. For a given , the existence of is guaranteed if f has a fixed point. Now, for any , let , such that , and , such that .
Since , f is a contraction. By the Banach contraction principle, f has a unique fixed point. Thus the existence of is established. Continuing in this way, the existence of is guaranteed. Hence the above algorithm is well defined.
In 1976, Lim  introduced the concept △-convergence in metric spaces. In 2008, Kirk and Panyanak  specialized Lim’s concept to spaces and proved a number of results involving weak convergence in Banach spaces. Since then the notion of △-convergence has been widely studied and a number of articles have appeared e.g., [8, 9, 11, 12, 26, 27]. To reach the definition of △-convergence, we first recall the notions of asymptotic radius and asymptotic center as under:
of is called the asymptotic radius of with respect to ;
for any ,the set is called the asymptotic center of with respect to .
If the asymptotic radius and the asymptotic center are taken with respect to X, then these are simply denoted by and , respectively. In general, may be empty or may even contain infinitely many points. It is well known that a complete uniformly convex hyperbolic space with monotone modulus of uniform convexity enjoys the property that bounded sequences have unique asymptotic center with respect to closed convex subsets .
A sequence in X is said to △-converge to if x is the unique asymptotic center of for every subsequence of . In this case, we call x the △-limit of and write .
The following are the key results to be used in our main results.
Lemma 1.1 ()
Let K be a nonempty closed convex subset of a uniformly convex hyperbolic space and a bounded sequence in K with . If is another sequence in K such that , then .
Lemma 1.2 ()
Let be a uniformly convex hyperbolic space with monotone modulus of uniform convexity. Suppose that and are sequences in X and . Let be a sequence with . If , and for some , then .
The following lemma proved in  gives some properties of in metric (and hence hyperbolic) spaces.
, that is, ,
, that is, for each ,
, that is, .
In the sequel, denotes the set of all common fixed points of the multivalued maps S and T.
Lemma 2.2 Let K be a nonempty closed convex subset of a hyperbolic space X and let be two multivalued maps such that and are nonexpansive maps and . Then for the sequence in (1.2), exists for each .
Hence exists. □
Lemma 2.3 Let K be a nonempty closed convex subset of a uniformly convex hyperbolic space X and let be two multivalued maps such that and are nonexpansive and . Let and satisfy . Then for the sequence in (1.2), we have .
Proof By Lemma 2.2, exists for each . Assume that for some . For , the result is trivial. Suppose .
We now prove △-convergence of the algorithm (1.2).
Theorem 2.4 Let K be a nonempty, closed, and convex subset of a uniformly convex hyperbolic space X with monotone modulus of uniform convexity η and S, T, , and be as in Lemma 2.3. Then △-converges to a common fixed point of S and T (or and ).
a contradiction. Hence . Thus for every subsequence of . This proves that △-converges to a common fixed point of S and T (or and ). □
The following is a necessary and sufficient condition for the strong convergence of the algorithm (1.2).
Theorem 2.5 Let K be a nonempty, closed, and convex subset of a complete hyperbolic space X and S, T, , and be as in Lemma 2.2. Then the sequence converges strongly to if and only if .
and so exists. By hypothesis , thus .
yields . Since ϵ is arbitrary, therefore . Similarly, we can show that . Since F is closed, as required.
Recall that a map is semi-compact if any bounded sequence satisfying as has a convergent subsequence.
Applying Lemma 2.3, we can easily obtain the following.
Theorem 2.6 Let K be a nonempty closed convex subset of a complete and uniformly convex hyperbolic space X with monotone modulus of uniform convexity η and S, T, , and be as in Lemma 2.3. Suppose that a pair of maps and satisfies condition (A′), then the sequence defined in (1.2) converges strongly to .
Theorem 2.7 Let K be a nonempty closed convex subset of a uniformly convex hyperbolic space X with monotone modulus of uniform convexity η and S, T, , and be as in Lemma 2.3. Suppose that one of the map in and is semi-compact, then the sequence defined in (1.2) converges strongly to .
The authors are greatly indebted to an anonymous referee for a very careful reading and pointing out necessary corrections.
- Kohlenbach U: Some logical metatheorems with applications in functional analysis. Trans. Am. Math. Soc. 2005, 357: 89–128. 10.1090/S0002-9947-04-03515-9View ArticleMathSciNetGoogle Scholar
- Takahashi W: A convexity in metric spaces and nonexpansive mappings. Kodai Math. Semin. Rep. 1970, 22: 142–149. 10.2996/kmj/1138846111View ArticleGoogle Scholar
- Shimizu T, Takahashi W: Fixed points of multivalued mappings in certain convex metric spaces. Topol. Methods Nonlinear Anal. 1996, 8: 197–203.MathSciNetGoogle Scholar
- Goebel K, Kirk WA: Iteration processes for nonexpansive maps. Contemporary Mathematics 21. In Topological Methods in Nonlinear Functional Analysis Edited by: Singh SP, Thomeier S, Watson B. 1983, 115–123. (Toronto, 1982)View ArticleGoogle Scholar
- Kirk WA: Krasnosel’skii iteration process in hyperbolic spaces. Numer. Funct. Anal. Optim. 1982, 4: 371–381. 10.1080/01630568208816123View ArticleMathSciNetGoogle Scholar
- Lim TC: Remarks on some fixed point theorems. Proc. Am. Math. Soc. 1976, 60: 179–182. 10.1090/S0002-9939-1976-0423139-XView ArticleGoogle Scholar
- Reich S, Shafrir I: Nonexpansive iterations in hyperbolic spaces. Nonlinear Anal., Theory Methods Appl. 1990, 15: 537–558. 10.1016/0362-546X(90)90058-OView ArticleMathSciNetGoogle Scholar
- Goebel K, Reich S: Uniform Convexity, Hyperbolic Geometry, and Nonexpansive Mappings. Dekker, New York; 1984.Google Scholar
- Markin JT: Continuous dependence of fixed point sets. Proc. Am. Math. Soc. 1973, 38: 545–547. 10.1090/S0002-9939-1973-0313897-4View ArticleMathSciNetGoogle Scholar
- Nadler SB Jr: Multivalued contraction mappings. Pac. J. Math. 1969, 30: 475–488. 10.2140/pjm.1969.30.475View ArticleMathSciNetGoogle Scholar
- Gorniewicz L: Topological Fixed Point Theory of Multivalued Maps. Kluwer Academic, Dordrecht; 1999.View ArticleGoogle Scholar
- Sastry KPR, Babu GVR: Convergence of Ishikawa iterates for a multivalued mapping with a fixed point. Czechoslov. Math. J. 2005, 55: 817–826. 10.1007/s10587-005-0068-zView ArticleMathSciNetGoogle Scholar
- Panyanak B: Mann and Ishikawa iterative processes for multivalued mappings in Banach spaces. Comput. Math. Appl. 2007, 54: 872–877. 10.1016/j.camwa.2007.03.012View ArticleMathSciNetGoogle Scholar
- Song Y, Wang H: Erratum to ‘Mann and Ishikawa iterative processes for multivalued mappings in Banach spaces’ [Comput. Math. Appl. 54 (2007) 872–877]. Comput. Math. Appl. 2008, 55: 2999–3002. 10.1016/j.camwa.2007.11.042View ArticleMathSciNetGoogle Scholar
- Shahzad N, Zegeye H: On Mann and Ishikawa iteration schemes for multi-valued maps in Banach spaces. Nonlinear Anal. 2009, 71: 838–844. 10.1016/j.na.2008.10.112View ArticleMathSciNetGoogle Scholar
- Song Y, Cho YJ: Some notes on Ishikawa iteration for multivalued mappings. Bull. Korean Math. Soc. 2011, 48: 575–584. 10.4134/BKMS.2011.48.3.575View ArticleMathSciNetGoogle Scholar
- Khan SH, Yildirim I: Fixed points of multivalued nonexpansive mappings in Banach spaces. Fixed Point Theory Appl. 2012., 2012: Article ID 73 10.1186/1682-1812-2012-73Google Scholar
- Agarwal RP, O’Regan D, Sahu DR: Iterative construction of fixed points of nearly asymptotically nonexpansive mappings. J. Nonlinear Convex Anal. 2007, 8(1):61–79.MathSciNetGoogle Scholar
- Khan SH, Kim JK: Common fixed points of two nonexpansive mappings by a modified faster iteration scheme. Bull. Korean Math. Soc. 2010, 47(5):973–985. 10.4134/BKMS.2010.47.5.973View ArticleMathSciNetGoogle Scholar
- Khan SH, Abbas M: Approximating common fixed points of nearly asymptotically nonexpansive mappings. Anal. Theory Appl. 2011, 27(1):76–91. 10.1007/s10496-011-0076-9View ArticleMathSciNetGoogle Scholar
- Khan SH, Cho YJ, Abbas M: Convergence to common fixed points by a modified iteration process. J. Appl. Math. Comput. 2011, 35: 607–616. 10.1007/s12190-010-0381-zView ArticleMathSciNetGoogle Scholar
- Turkmen E, Khan SH, Ozdemir M: An iteration process for common fixed points of two nonself asymptotically nonexpansive mappings. Discrete Dyn. Nat. Soc. 2011., 2011: Article ID 487864 10.1155/2011/487864Google Scholar
- Khan SH, Abbas M, Rhoades BE: A new one-step iterative scheme for approximating common fixed points of two multivalued nonexpansive mappings. Rend. Circ. Mat. Palermo 2010, 59: 149–157.View ArticleMathSciNetGoogle Scholar
- Khan SH, Fukhar-ud-din H: Weak and strong convergence of a scheme with errors for two nonexpansive mappings. Nonlinear Anal. 2005, 8: 1295–1301.View ArticleMathSciNetGoogle Scholar
- Kirk W, Panyanak B: A concept of convergence in geodesic spaces. Nonlinear Anal. 2008, 68: 3689–3696. 10.1016/j.na.2007.04.011View ArticleMathSciNetGoogle Scholar
- Laokul T, Panyanak B: Approximating fixed points of nonexpansive maps in CAT(0) spaces. Int. J. Math. Anal. 2009, 3: 1305–1315.MathSciNetGoogle Scholar
- Laowang W, Panyanak B:Strong and △-convergence theorems for multivalued maps in spaces. J. Inequal. Appl. 2009., 2009: Article ID 730132Google Scholar
- Leustean, L: Nonexpansive iterations in uniformly convex W-hyperbolic spaces. http://arxiv.org/pdf/0810.4117.pdf. arXiv:0810.4117v1 [math.FA]
- Fukhar-ud-din H, Khan AR, Khan MAA: An implicit algorithm for two finite families of nonexpansive maps in hyperbolic spaces. Fixed Point Theory Appl. 2012., 2012: Article ID 54. http://www.fixedpointtheoryandapplications.com/content/2012/1/54 Google Scholar
- Fukhar-ud-din H, Khan SH, Kalsoom A: Common fixed points of two multivalued nonexpansive maps by a one-step implicit algorithm in hyperbolic spaces. Mat. Vesn. 2014., 66: Article ID 4Google Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly credited.